CSN Login
Members Online: 9

Need some help and advice

Pumakitty's picture
Pumakitty
Posts: 653
Joined: Mar 2010

Hey guys,

 

I need some help with something.  This is kinda of a long story but here goes.  Dad has been doing pretty good up until New Years.  A couple of days before the fell in the middle of the night.  Thanks goodness he was not hurt and did not hit his head, but he did not seem to know what was going on.  All that day he seemed kinda out of it and mixed up.  The next morning he slide out of the bed, not hurt.  Again that day he seemed very confused and mixed up.  At the same time this was going on the pharmacy had given him a different brand of fentenayl pain patches.  They would not stick even with extra tape and a couple of times when I went to change them they were off completly.  When I called the doctor about his confusion he seemed to think it was withdrawl from the fentenayl.  When I got other patches that were the correct brand he seemed to get some better.

However, there still seems to be some confusion with day and night and waking up thinking that someone is calling for him. 

The other issue is his driving.  The transmission went out in his call around Thanksgiving.  We decided to junk it and I get a truck.  It was something I always have wanted.  Dad used to drive everywhere and often take me to work.  Mom and I used to want him doing this because it gave him something to do and feel important.  Now since the confusion and disorientation has started we have not been letting him drive and we think that it is time for him to stop.  But I am feeling like the mean daughter by doing this.  I know it needs to be done, but has anyone have any suggestions how to talk to him about it.

 

Also, any thoughts on the confusion and disorientation.  It is almost like he has become a child.  He goes for a scan in two weeks.  A friend suggested that I talk with the doctor about early stage Alzhimers.  Any thoughts.

Kathy and her mom.

 

Ladylacy
Posts: 468
Joined: Apr 2012

I definitely wouldn't let him drive until you find out what is causing the confusion.  Think if he were to have an accident and really hurt himself or for that matter kill someone.  Just explain to him until you find out the reason, it wouldn't be safe for him to drive.   Could it be the fentayl patch?  I have read that it can cause these problems.  Goggle the patch and see what it says. 

My husband has never been on the patch but others have on this site so hopefully they can answer your question.

 

Sharon

katenorwood
Posts: 1818
Joined: May 2012

Kathy,

Boy, I didn't see your post til today...sorry.  NONE of us should be driving period on STRONG pain medication.  The fentenayl patch is one that caused my Mother alot of issues with confusion and hallucinations.  We ended up going to a different med to control her pain.  You are NOT being a bad guy by telling your Dad he can't drive for now.  My Father hit a tree at 110 mph after his heart just stopped 2 yrs ago.  Ended up being flown by helicopter to a trauma unit.  Yes he lived, but is no longer driving.  We recently found out he has parkinsons and is now living with my sister at age 80.  Wishing you all the best !   Katie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network